| Catalog Number |
RBY2C0840 |
| Medical Device Problem Codes |
Fracture (1260); Material Deformation (2976); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional device code that also applies to this complaint: (b)(4).This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the ovarian vein using ruby coils, and a non-penumbra microcatheter.During the procedure, the physician successfully placed one ruby coil in the target vessel.While advancing the next ruby coil through the microcatheter, the physician experienced resistance.The physician continued to advance the ruby coil and the pusher assembly became kinked and fractured.Subsequently, the ruby coil unintentionally detached in the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed from the patient.The procedure was completed using a new non-penumbra microcatheter and additional ruby coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the pusher assembly was kinked and fractured, and the embolization coil was detached from the pusher assembly.If the ruby coil is advanced against resistance, damage such as kinks and a subsequent fracture may occur.If the pusher assembly fractures, and the pull wire is retracted out of the pusher assembly distal tip, the embolization coil will detach.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed ovalizations on the introducer sheath, and the embolization coil was unraveled due to the proximal constraint sphere not being present on the embolization coil.This damage was incidental to the complaint and the root cause could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.